The common occurrence of gingival enlargement can be either due to the presence of local irritating factors or as a side-effect of some drug orcombination of both. Drug-induced gingival overgrowth has been commonly reported with three groups of systemic medications: immunosuppressants, anticonvulsants and antihypertensives (calcium channel blockers). Though not a very common finding, dihydropyridine group of calcium channel blocker has been more often seen associated with this condition. This article presents a case of amlodipine-induced gingival enlargement in a 55-year old female patient, who was also suffering from hemiparesis and a language disorder,Brocas aphasia, a condition where plaque control became a difficult task. The treatment performed was a non-surgical one beginning with the replacementof the causative drug followed by a rigorous phase-I therapy and regular monitoring of the patient. The results were very satisfying restoring the gingival health and contour without employing any surgical procedure.
Gingival enlargement, Hemiparesis, Brocas aphasia